Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 10, 2025, 4:47 AM EDT for Mason County, Oceana County, Michigan. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2025, 4:47 AM EDT (08:47 UTC)
- Expired
- Aug 10, 2025, 2:59 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WHUS43 KGRR 100847 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 447 AM EDT Sun Aug 10 2025 MIZ037-043-101700- /O.NEW.KGRR.BH.S.0014.250810T0847Z-250810T2000Z/ Mason-Oceana- 447 AM EDT Sun Aug 10 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southerly winds of 15 to 25 mph will build waves through the morning and the first half of the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
2 follow-up statements
512 WHUS43 KGRR 101542 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1142 AM EDT Sun Aug 10 2025 MIZ037-043-102345- /O.EXT.KGRR.BH.S.0014.000000T0000Z-250811T0000Z/ Mason-Oceana- 1142 AM EDT Sun Aug 10 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southerly winds of 10 to 20 mph with higher gusts at times will build waves into the 3 to 5 feet this afternoon and early evening. Dangerous waves and currents are expected along Mason and Oceana County beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
041 WHUS43 KGRR 101859 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 259 PM EDT Sun Aug 10 2025 MIZ037-043-102000- /O.CAN.KGRR.BH.S.0014.000000T0000Z-250811T0000Z/ Mason-Oceana- 259 PM EDT Sun Aug 10 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Conditions are no longer meeting Beach Hazards Statement criteria and therefore it has been cancelled. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 4:30 AM EDT, 17 minutes earlier. Its key messages:
- Hot and Humid into early week
- Showers and storms possible through Tuesday
- Cooler second half of week with heat returning next weekend
Area forecast discussion, Aug 10, 4:30 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
430 AM EDT Sun Aug 10 2025
.KEY MESSAGES...
- Hot and Humid into early week
- Showers and storms possible through Tuesday
- Cooler second half of week with heat returning next weekend
&&
.DISCUSSION...
Issued at 417 AM EDT Sun Aug 10 2025
- Hot and Humid into early week
The southerly flow out ahead of an upper wave will bring a conveyor
belt of hot and humid air through the region today and tomorrow.
This will keep Max temps in the 90s with dewpoints into the 70s.
Though it will be hot and sticky, the apparent T's will be just
below advisory criteria. Apparent temps should be in the mid to
upper 90s. This air flow will continue through Tuesday, when the
upper trough will finally trek across the Great Lakes and shifting
the winds. Tuesday should be cooler due to the potential
rainfall.
- Showers and storms possible through Tuesday
As the upper level low slowly moves to the east and the short waves
propagate around it, the heat and humidity from the before
mentioned conveyor belt should couple with portions of the LLJ
that should move over lower Michigan. That should bring periods of
showers and storms along the edge of the boundary. The best
chances for precipitation Sunday and Monday will be along the
lakeshore, especially through the NW. Not much has changed for the
progression of the upper trough. It should push through Tuesday
afternoon. There remains some questions on where the best moisture
will be. Several runs have the best QPF southward. That stated,
Tuesday is the next best chance for widespread rainfall. Amounts
remain in question, with around a quarter of an inch expected at
this time.
- Cooler second half of week with heat returning next weekend
Tuesday's rainfall and more zonal flow will keep temperatures
cooler Wednesday into Friday. Southwesterly flow will once again
set up late Friday into next weekend setting up another hot and
humid weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 115 AM EDT Sun Aug 10 2025
Latest radar as of 0545Z has line of storms moving slowly over
Lake Michigan and onshore north of MKG. Will continue a TEMPO
group in MKG TAF until 09Z for TSRA as these storms move to the
northeast. Convection will slowly fade overnight.
Latest models and ensembles keep showers storms north of I 96 so
not expecting showers/storms to affect any other TAF site through
12Z Sunday. Gusty winds from the south should overspread the TAF
sites again today with another round of showers/storms possible
tonight after 21Z. Latest models have them possible affecting the
Western TAF sites of MKG and GRR and maybe AZO between 21Z and 06Z
Monday.
&&
.MARINE...
Issued at 417 AM EDT Sun Aug 10 2025
Showers and storms continue to move across the Lake this morning.
Have already issued a special marine warning due to strong
thunderstorms. That pattern will continue through the first half
of Sunday morning.
Strong southerly flow continue today. This continues to bring
moderate to high waves to the points and their beaches. So expect
winds and wave dangerous to small craft this morning and through
early Sunday afternoon to the near shore waters and beaches north
of Whitehall.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 4 PM EDT this afternoon for MIZ037-
043.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for LMZ848-
849.
&&
DISCUSSION...Ceru
AVIATION...Ceru
MARINE...CeruHazardous weather outlook, Aug 9, 11:00 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1100 PM EDT Sat Aug 9 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1100 PM EDT Sat Aug 9 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. The best chance of storms will be west of U.S.-131 and north of I-96. Some stronger wind gusts, lightning, and heavy downpours will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible on and off Sunday through Tuesday, with heavy downpours possible Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be likely. LMZ844>849-100915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1100 PM EDT Sat Aug 9 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Tonight Thunderstorms are likely tonight, especially north of Muskegon. Some stronger wind gusts, lightning, and heavy downpours will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions could become hazardous to swimmers and small craft again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be likely.
In the hours before
Special weather statement, Aug 10, 3:39 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
339 AM EDT Sun Aug 10 2025
MIZ050-100845-
Muskegon MI-
339 AM EDT Sun Aug 10 2025
...Strong thunderstorms will impact portions of Muskegon County
through 445 AM EDT...
At 339 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montague to 5 miles
northwest of Ferrysburg. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Muskegon... Muskegon Heights... Roosevelt Park...
North Muskegon... Whitehall... Montague...
Lakewood Club... Ravenna... Fruitport...
Norton Shores... Dalton... Holton...
Sullivan... Muskegon SP... Brunswick...
Moorland... Big Blue Lake... Wolf Lake...
Duck Lake SP... Twin Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4347 8604 4330 8604 4329 8585 4326 8582
4321 8586 4320 8591 4313 8591 4312 8595
4312 8627 4332 8640 4347 8646
TIME...MOT...LOC 0739Z 229DEG 23KT 4334 8647 4312 8631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:55 AM EDT | Special Marine Warning | GRR | 65 min | |
| Aug 10, 3:39 AM EDT | Special Weather Statement | GRR | Muskegon | 66 min |
| Aug 10, 4:41 AM EDT | Small Craft Advisory | GRR | 10 hr | |
| Aug 10, 3:54 PM EDT | Special Weather Statement | GRR | Barry, Gratiot, Ionia, Kalamazoo, Kent, Montcalm | 96 min |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.